Alert archive / Arizona / Flash Flood Warnings in 2020
Flash Flood Warning 22, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 23, 2020, 6:12 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2020, 6:12 PM MST (01:12 UTC)
- Expired
- Aug 23, 2020, 9:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 79 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 935 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 2851 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
156
WGUS55 KVEF 240112
FFWVEF
AZC015-240415-
/O.NEW.KVEF.FF.W.0022.200824T0112Z-200824T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
612 PM PDT Sun Aug 23 2020
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West Central Mohave County in northwestern Arizona...
* Until 915 PM MST.
* At 612 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area east of Temple Bar. Flash
flooding is ongoing or expected to begin shortly around Greggs
Hideout Road and Spring Canyon Road.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of washes, canyons and
secondary roads.
* Some locations that will experience flash flooding include...
Greggs Hideout.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3592 11417 3593 11429 3602 11426 3600 11420
3602 11418 3602 11414 3604 11403 3609 11391
3603 11382 3591 11389
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JA2 follow-up statements
104
WGUS75 KVEF 240159
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
659 PM PDT Sun Aug 23 2020
AZC015-240415-
/O.CON.KVEF.FF.W.0022.000000T0000Z-200824T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
659 PM MST Sun Aug 23 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MST THIS
EVENING FOR WEST CENTRAL MOHAVE COUNTY...
At 659 PM MST, Doppler radar indicated thunderstorms east of Temple
Bar had moved to the north. Radar estimated rainfall amounts between
1 and 2 inches had fallen over Greggs Hideout Road. Flash flooding
is ongoing.
HAZARD...Life threatening flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of washes, canyons and
secondary roads.
Some locations that will experience flash flooding include...
Greggs Hideout and the area between Temple Bar and South Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3592 11417 3593 11429 3602 11426 3600 11420
3602 11418 3602 11414 3604 11403 3609 11391
3603 11382 3591 11389
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JA033
WGUS75 KVEF 240409
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
909 PM PDT Sun Aug 23 2020
AZC015-240419-
/O.EXP.KVEF.FF.W.0022.000000T0000Z-200824T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
909 PM MST Sun Aug 23 2020
...FLASH FLOOD WARNING WILL EXPIRE AT 915 PM MST THIS EVENING FOR
WEST CENTRAL MOHAVE COUNTY...
Flood waters have likely receded over the eastern arm of Lake Mead
between Temple Bar and South Cove. Flooding is no longer expected to
pose a threat.
LAT...LON 3592 11417 3593 11429 3602 11426 3600 11420
3602 11418 3602 11414 3604 11403 3609 11391
3603 11382 3591 11389
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 1:25 PM MST, 4 hours 47 minutes earlier.
Area forecast discussion, Aug 23, 1:25 PM MST, 4 hours 47 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 125 PM PDT Sun Aug 23 2020 .SYNOPSIS...Most thunderstorms will dissipate around sunset this evening. Drier air will push in from the southwest late Monday into Tuesday, with thunderstorm chances diminishing. Sunny and hot weather can be expected for most of the region through the upcoming week. && .DISCUSSION...As forecast by previous shift, thunderstorms have fired off earlier today, so will have to be brief here. Northeast half or so of our CWA will be favored for storm development the rest of the afternoon. Drier and more stable air starts to move in tomorrow, resulting in fewer storms. A sizable majority of the region will see dry, sunny, and hot weather for much of the upcoming week. Excessive Heat Warning looks good and will let it ride. Don't want to get hopes up too high, but there are some hints that the heat wave may break in about seven days. Not expecting fall like temperatures, but highs around 100 with low dewpoints would bring some degree of relief from the recent conditions. && .AVIATION...For McCarran...Another round of storms this afternoon could bring TSRA impacts to the airfield. A tempo group was added to the 18z TAF based on multiple model sources showing strong winds moving across the airfield from various directions through 01z. There remains some potential for gusty southeast winds after 01z before becoming light and variable by midnight. Lower storm chances on Monday with a slight chance of t-storms primarily tied to the mountains. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated to scattered TSRA across the region this afternoon with possible outflow wind impacts at KVGT/KHND/KBIH. Elsewhere at KDAG/KIGM/KEED, no impacts are forecast for today but can't completely rule out outflow eventually making it to these sites later today. Less storm coverage on Monday but there remains some potential for gusty outflow winds. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Discussion...Morgan Aviation...Salmen For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 23, 3:41 PM MST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
341 PM PDT SUN AUG 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD 3 NE MT. CHARLESTON 36.30N 115.60W
08/23/2020 CLARK NV FIRE DEPT/RESCUE
NV DOT AND MOUNT CHARLESTON FIRE DEPARTMENT
REPORT DEER CREEK RD IS CLOSED IN BOTH
DIRECTIONS DUE TO FLOODING AND A ROCK SLIDE.
&&
ANLocal storm report, Aug 23, 6:05 PM MST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
605 PM PDT SUN AUG 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 15 NNW AMARGOSA VALLEY 36.86N 116.47W
08/23/2020 E77 MPH NYE NV MESONET
REPORTED AT YUCCA MOUNTAIN ARL SITE OYMAB.
&&
ANThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:30 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.